Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2005, 2:47 PM MDT for El Paso County, Colorado. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 2:47 PM MDT (20:47 UTC)
- Expired
- Jun 21, 2005, 3:56 PM MDT
- In force
- 69 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:56 PM MDT | HAIL 0.75 | 6 Ese Monument, CO | |
| Jun 21, 3:25 PM MDT | HAIL 1 | 4 Ene Colorado Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 212048 SVRPUB COC041-212145- /O.NEW.KPUB.SV.W.0082.050621T2047Z-050621T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO. THIS INCLUDES COLORADO SPRINGS. * UNTIL 345 PM MDT. * AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM. THIS STORM WAS CENTERED NEAR BLACK FOREST... AND WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER BLACK FOREST BY 300 PM MDT. OVER DOWNTOWN COLORADO SPRINGS BY 325 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3916 10461 3917 10484 3879 10493 3878 10459 $$
3 follow-up statements
000
WWUS55 KPUB 212106
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT TUE JUN 21 2005
COC041-212145-
/O.CON.KPUB.SV.W.0082.000000T0000Z-050621T2145Z/
EL PASO CO-
303 PM MDT TUE JUN 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 345 PM MDT...
AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED JUST WEST OF BLACK FOREST...OR ABOUT 11
MILES NORTHEAST OF COLORADO SPRINGS...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL...
MOVE ACROSS COLORADO SPRINGS THROUGH 335 PM MDT.
PENNY SIZE HAIL HAS BEEN REPORTED WITH THIS STORM 6 MILES
EAST SOUTHEAST OF MONUMENT.
LAT...LON 3916 10461 3917 10484 3883 10490 3883 10457
$$000 WWUS55 KPUB 212123 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT TUE JUN 21 2005 COC041-212145- /O.CON.KPUB.SV.W.0082.000000T0000Z-050621T2145Z/ EL PASO CO- 322 PM MDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO COUNTY UNTIL 345 PM MDT... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR NORTH CENTRAL COLORADO SPRINGS...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER DOWNTOWN COLORADO SPRINGS BY 340 PM MDT. LAT...LON 3916 10461 3917 10484 3883 10490 3883 10457 $$
000 WWUS55 KPUB 212156 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT TUE JUN 21 2005 COC041-212205- /O.EXP.KPUB.SV.W.0082.000000T0000Z-050621T2145Z/ EL PASO CO- 355 PM MDT TUE JUN 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EL PASO COUNTY HAS EXPIRED... AT 350 PM MDT...DOPPLER RADAR SHOWED THAT THE STORM HAS WEAKENED BELOW SEVERE CRITERIA...ALTHOUGH VERY HEAVY RAIN WILL CONTINUE AS THE STORM SLOWLY MOVES SOUTH ACROSS THE CENTRAL EL PASO COUNTY. LAT...LON 3916 10461 3917 10484 3883 10490 3883 10457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:30 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 3:30 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT TUE JUN 21 2005 .SHORT TERM... (TODAY AND TONIGHT) ...A FEW MORE TSRA IN THE MTNS THIS AFTERNOON AND EVENING... CURRENTLY...MORNING TSRA NOTED OVER EC CO AND IN FAR WC KS EARLY THIS MORNING. AS THE LAST COUPLE OF NIGHTS...OUTFLOW BOUNDARIES HAVE MOVED ACROSS THE SE CO PLAINS. SKIES OVER THE REGION ARE PRIMARILY CLEAR EXCEPT FOR SOME HI CLOUDS ASSOCIATED WITH THE TSRA TO OUR N. REST OF THIS EARLY MORNING...WILL TSRA MAKE IT INTO THE REGION AFTER 4 AM ZONE ISSUANCE...CURRENTLY...BELIEVE THIS WILL NOT BE THE CASE. ACTIVITY ON PALMER SHOULD BE EAST OF EL PASO COUNTY AND ACTIVITY OVER WC KS SHOULD CONTINUE TO MOVE SSE AWAY FROM THE AREA. NEXT CONCERN IN THE IMMEDIATE SHORT TERM WILL BE LOW CLOUDS OVER THE N SXNS OF THE SE PLAINS...FOR NOW WILL WAIT TIL LAST MINUTE AND KEEP AN EYE ON THE LOW CLOUD SAT PIX AND ADJUST AS NECESSARY. IF CLOUDS DO MOVE IN BELIEVE THEY WILL NOT LAST MUCH OF THE EARLY MORNING. THIS AFTERNOON...MSTR ON THE INCREASE OVER THE HIER TRRN AND BELIEVE WE WILL SEE INCREASED TSRA IN THE MTNS DURING THIS PERIOD. SOME OF THE LTG WILL BE DRY INITIALLY BUT DEWPTS IN THE MTNS ARE IN THE 30S AND 40S...SO STORMS SHOULD TEND TO TRANSISTION TO WET AS THE AFTERNOON PROGRESSES. WOULD NOT BE SURPRISED TO SEE SOME LTG STARTED FIRES HOWEVER AND WILL MENTION THIS THREAT IN THE FIRE WX PRODUCTS. 00Z NAM GUIDANCE APPEARED TO BE OUT TO LUNCH AND IGNORED (WAY TOO COOL). 06 NAM GRIDDED DATA APPEARED TO TREND MORE TOWARDS REALITY (FOR NWS PUB CWA AND USED THIS DATA (WITH SOME MODIFICATIONS). TEMPS REFLECT MAV TEMP MOS GUIDANCE. TSRA SHOULD GRADUALLY MOVE OVER ONTO THE PLAINS DURING THE LATE AFTERNOON BUT SHOULD NOT MOVE TOO FAR E OF THE I-25 CORRIDOR...WITH THE EXCEPTION BEING EL PASO COUNTY. TONIGHT...MCS NOT FORECAST TO DEVELOP TONIGHT AND POPS REFLECT THIS THINKING. A FEW TSRA SHOULD LINGER OVER THE CONTDVD...ESPECIALLY OVER THE SJU MTN REGION. SKIES OVER THE PLAINS SHOULD GENERALLY BE CLEAR. /HODANISH .LONG TERM... (WEDNESDAY THROUGH MONDAY) WEATHER ISSUES IN THE LONG TERM SIMILAR TO PREVIOUS FEW NIGHTS DISCUSSIONS...I.E. TEMPERATURES EXPECTED TO RUN AT OR ABOVE CLIMATOLOGICAL AVERAGES WITH WARMEST DAYS EXPECTED TO OCCUR ON WEDNESDAY AND THURSDAY...WHILE COOLEST DAYS PROJECTED ON FRIDAY AND SATURDAY. IN ADDITION...WILL CONTINUE TO PAINT MAINLY AFTERNOON AND NIGHTTIME POPS DURING THE LONG-TERM. LATEST MID TO LONG TERM MODELS CONTINUE TO SUGGEST THAT UPPER RIDGE SHOULD BE CENTERED OVER EASTERN COLORADO WEDNESDAY MORNING BEFORE SLIDING SOME TO THE SOUTHEAST FROM LATER WEDNESDAY INTO FRIDAY WITH A LOCATION CENTERED OVER EASTERN NEW MEXICO BY FRIDAY. UPPER RIDGE THEN PUSHES EVEN FURTHER EAST...BUT NOT AS FAR EAST AS PREVIOUS RUNS TO A POSITION CENTERED OVER EASTERN OKLAHOMA BY THIS WEEKEND AND THEN INTO INDIANA BY NEXT MONDAY. ENOUGH ATMOSPHERIC MOISTURE IS PROJECTED TO REMAIN TRAPPED UNDER AND THEN ROTATING AROUND UPPER RIDGE TO CONTINUE TO WARRANT AT LEAST ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD...SOME OF WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. IT APPEARS THAT THE BEST CHANCES FOR PRECIPITATION WILL OCCUR FROM LATER THURSDAY INTO SATURDAY AS ONE NORTHERLY SURGE PUSHES ACROSS THE EASTERN PLAINS THURSDAY NIGHT FOLLOWED BY ANOTHER SURGE FRIDAY NIGHT. FINALLY...GRADIENT WINDS TO REMAIN GENERALLY WELL-BEHAVED DURING THE MAJORITY OF THE LONG TERM WITH THE POSSIBLE EXCEPTION OF SATURDAY NIGHT INTO SUNDAY. THANKS AGAIN TO THE SURROUNDING OFFICES FOR COORDINATION/COLLABORATION. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 21, 6:50 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT TUE JUN 21 2005 COZ058>089-093>099-221400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 650 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS ANTICIPATED ACROSS THE MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL DRIFT EAST OFF THE MOUNTAINS AND ALONG THE I- 25 CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE THUNDERSTORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING... BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION FROM WEDNESDAY INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 64 min |
| Jun 21, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 51 min |
| Jun 21, 4:15 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 21, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 48 min |
| Jun 21, 5:42 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.